My daughter is 15 and is a goalie in soccer. She was kick twice in the top back of each side of her head. She suffer a concussion that she had symptoms for about 3-4 weeks. When the other symptoms subsided she was left with ISH headaches. She tried steroids, pain killer and Benadryl for 6 days and it improved the headaches and now 2 week later she is trying that one more time and has added Melatonin at night to. After the second try on the meds and taking 10mg melatonin at night now, she is still having these headaches. Thye had greatly improved but are not gone. She has never had migraines or even headaches that much and never the ISH headaches until the kicks to the head.
I am sorry to hear that your daughter is having stabbing headaches. Post head injury, at times, a subdural hematoma develops slowly and causes symptoms after weeks. This could have happened in her case too. Please consult a doctor and see if she needs a CT scan now to rule out this possibility. Take care!
The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history. Hence this reply to your post should only be considered as a guiding line and you must consult your doctor at the earliest for your medical problem.
Went to new Neuro on 1/18/13 they ordered a MRI and put her on topamax 25mg for 1 week and then 50mg for 3 weeks..and drinking at least half her body weight in oz daily. This has greatly improved her headaches she went from 50-75 Jab and Jolts to about 5-10 a day.
Went back to Neuro last Friday 2/15/13. Her MRI was fine and the concussion is healed. They increased her dose to 75mg a day since the increase she has had maybe 1-2 a day. They now are calling them reoccurring headache cycle. Hoping this last increase does the job. The Neuro said after a month with no headaches they will start to wean her off the meds.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.